Flip and generalized flip bifurcations of a two-dimensional discrete-time chemical model


  • Parvaiz Ahmad Naik School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an, Shaanxi 710049, P. R. China http://orcid.org/0000-0003-4316-7508
  • Zohreh Eskandari Department of Mathematical Sciences, Shahrekord University, P.O. Box 115, Shahrekord, Iran http://orcid.org/0000-0003-0373-8038
  • Hossein Eskandari Shahraki Amirkabir University of Technology, Faculty of Physics and Energy Engineering, No. 350, Hafez Ave, Valiasr Square, Tehran, Iran http://orcid.org/0000-0003-0606-7276




Bifurcation, normal form, numerical continuation method, two-parameter bifurcation, one-parameter bifurcation


This paper focuses on introducing a two-dimensional discrete-time chemical model and the existence of its fixed points. Also, the one and two-parameter bifurcations of the model are investigated. Bifurcation analysis is based on numerical normal forms. The flip (period-doubling) and generalized flip bifurcations are detected for this model. The critical coefficients identify the scenario associated with each bifurcation. To confirm the analytical results, we use the MATLAB package MatContM, which performs based on the numerical continuation method. Finally, bifurcation diagrams are presented to confirm the existence of flip (period-doubling) and generalized flip bifurcations for the glycolytic oscillator model that gives a better representation of the study.


Download data is not yet available.


Okino, M.S. & Mavrovouniotis, M.L. Simplification of mathematical models of chemical reaction systems. Chemical Reviews, 98(2), 391-408, (1998).

McLean, K.A.P. & McAuley, K.B. Mathematical modelling of chemical processes-obtaining the best model predictions and param-eter estimates using identifiability and estimability procedures. Canadian Journal of Chemical Engineering, 90(2), 351-366, (2012).

Carden, J., Pantea, C., Craciun, G., Machiraju, R. & Mallick, P. Mathematical methods for modeling chemical reaction networks. bioRxiv, 070326, (2016).

Mahdy, A.M.S. & Higazy, M. Numerical different methods for solving the nonlinear biochemical reaction model.International Journal of Applied and Computational Mathematics, 5(6), 1-17, (2019).

Yavuz, M. & Sene, N. Fundamental calculus of the fractional derivative defined with Rabotnov exponential kernel and application to nonlinear dispersive wave model.Journal of Ocean Engineering and Science, 6(2), 196-205, (2021).

Naik, P.A., Yavuz, M., Qureshi, S., Zu, J. & Townley, S. Modeling and analysis of COVID-19 epidemics with treatment in fractional derivatives using real data from Pakistan. The European Physical Journal Plus, 135(10), 1-42, (2020).

Dasbasi, B. Stability analysis of an incommensurate fractional-order SIR model. Mathematical Modelling and Numerical Simulation with Applications (MMNSA), 1(1), 44-55, (2021).

Naik, P.A., Owolabi, K.M., Zu, J. & Naik, M.U.D. Modeling the transmission dynamics of COVID-19 pandemic in Caputo type fractional derivative.Journal of Multiscale Modelling, 12(3), 2150006-107, (2021).

Hammouch, Z., Yavuz, M. & Özdemir, N. Numerical solutions and synchronization of a variable-order fractional chaotic system. Mathematical Modelling and Numerical Simulation with Applications (MMNSA), 1(1), 11-23, (2021).

Naik, P.A., Owolabi, K.M., Yavuz, M. & Zu, J. Chaotic dynamics of a fractional order HIV-1 model involving AIDS-related cancer cells. Chaos Solitons & Fractals, 140, 110272, (2020).

Eskandari, Z., Alidousti, J., Avazzadeh, Z. & Machado, J.T. Dynamics and bifurcations of a discrete-time prey-predator model with Allee effect on the prey population. Ecological Complexity, 48, 100962, (2021).

Naik, P.A., Yavuz, M. & Zu, J. The role of prostitution on HIV transmission with memory: A modeling approach. Alexandria Engineering Journal, 59(4), 2513-2531, (2020).

Yavuz, M. European option pricing models described by fractional operators with classical and generalized Mittag-Leffler kernels. Numerical Methods for Partial Differential Equations, (2020).

Naik, P.A., Zu, J. & Ghori, M.B. Modeling the effects of the contaminated environments on COVID-19 transmission in India.Results in Physics, 29, 104774, (2021).

Owolabi, K.M. & Baleanu, D. Emergent patterns in diffusive Turing-like systems with fractional-order operator. Neural Computing and Applications, 1-18, (2021).

Joshi, H. & Jha, B.K. Modeling the spatiotemporal intracellular calcium dynamics in nerve cell with strong memory effects. International Journal of Nonlinear Sciences and Numerical Simulation.

Owolabi, K.M., Karaagac, B. & Baleanu, D. Dynamics of pattern formation process in fractional-order super-diffusive processes: a computational approach. Soft Computing, 1-18, (2021).

Dave, D.D. & Jha, B.K. On finite element estimation of calcium advection diffusion in a multipolar neuron. Journal of Engineering Mathematics, 128(1), 1-15, (2021).

Alidousti, J., Eskandari, Z., Fardi, M. & Asadipour, M. Codimension two bifurcations of discrete Bonhoeffer-van der Pol oscillator model. Soft Computing, 25(7), 5261-5276, (2021).

Naik, P.A., Ghori, M.B., Zu, J., Eskandari, Z. & Naik, M. Global dynamics and bifurcation analysis of a fractional-order SEIR epidemic model with saturation incidence rate. Mathematical Methods in the Applied Sciences, 45(3), 1-24, (2022).

Wang, J. & Jia, Y. Analysis on bifurcation and stability of a generalized Gray-Scott chemical reaction model. Physica A: Statistical Mechanics and its Applications, 528, 121394, (2019).

Khan, A.Q. Neimark-Sacker bifurcation of a two-dimensional discrete-time chemical model. Mathematical Problems in Engineering, 2020, 3936242, (2020).

Naik, P.A., Eskandari, Z., Zu, J. & Avazzadeh, Z. Multiple bifurcations of a discrete-time prey-predator model with mixed functional response. International Journal of Bifurcation and Chaos, 32(3), 1-15, (2022).

Kuznetsov, Y.A. Elements of Applied Bifurcation Theory (Vol. 112). Springer Science & Business Media, (2013).

Eskandari, Z., Alidousti, J. & Ghaziani, R.K. Codimension-one and -two bifurcations of a three-dimensional discrete game model. International Journal of Bifurcation and Chaos, 31(02), 2150023, (2021).

Kuznetsov, Y.A. & Meijer, H.G. Numerical normal forms for codim 2 bifurcations of fixed points with at most two critical eigenvalues. SIAM Journal on Scientific Computing, 26(6), 1932-1954, (2005).

Govaerts, W., Ghaziani, R.K., Kuznetsov, Y.A. & Meijer, H.G. Numerical methods for two-parameter local bifurcation analysis of maps. SIAM Journal on Scientific Computing, 29(6), 2644-2667, (2007).

Kuznetsov, I.A. & Meijer, H.G.E. Numerical Bifurcation Analysis of Maps: From Theory to Software. Cambridge University Press, (2019).




How to Cite

Naik, P. A., Eskandari, Z., & Shahraki, H. E. (2021). Flip and generalized flip bifurcations of a two-dimensional discrete-time chemical model. Mathematical Modelling and Numerical Simulation With Applications, 1(2), 95–101. https://doi.org/10.53391/mmnsa.2021.01.009



Research Articles